Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 3, 2016, 3:08 PM EST. It took effect at Jan 4, 2016, 3:33 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2016, 3:08 PM EST (20:08 UTC)
- In effect from
- Jan 4, 2016, 3:33 AM EST
- Expired
- Jan 4, 2016, 11:40 PM EST
- In force
- 20 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
721 WHUS71 KCAR 032008 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 308 PM EST SUN JAN 3 2016 ANZ052-040415- /O.NEW.KCAR.SC.Y.0003.160104T1100Z-160105T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 308 PM EST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 7 AM EST TUESDAY. * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ050-051-040415- /O.EXT.KCAR.SC.Y.0002.000000T0000Z-160105T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 308 PM EST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT...MOSTLY ON MONDAY. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
859 WHUS71 KCAR 040833 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 333 AM EST MON JAN 4 2016 ANZ052-041645- /O.EXT.KCAR.SC.Y.0003.160104T0833Z-160105T1700Z/ /O.NEW.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 333 AM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY. * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-041645- /O.EXT.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.NEW.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 333 AM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY. * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
171 WHUS71 KCAR 041341 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 841 AM EST MON JAN 4 2016 ANZ052-042145- /O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 841 AM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-042145- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 841 AM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
695 WHUS71 KCAR 041729 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1229 PM EST MON JAN 4 2016 ANZ052-050130- /O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1229 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 10 TO 20 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-050130- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1229 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
824 WHUS71 KCAR 041945 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 245 PM EST MON JAN 4 2016 ANZ052-050345- /O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 245 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 10 TO 20 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-050345- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 245 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
879 WHUS71 KCAR 050129 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 829 PM EST MON JAN 4 2016 ANZ052-051000- /O.CON.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 829 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 20 KT WITH A FEW GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-051000- /O.CON.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.CON.KCAR.UP.Y.0001.160105T0200Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 829 PM EST MON JAN 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... * WINDS AND SEAS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ VJN
698 WHUS71 KCAR 050440 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1140 PM EST MON JAN 4 2016 ANZ052-051300- /O.UPG.KCAR.SC.Y.0003.000000T0000Z-160105T1700Z/ /O.NEW.KCAR.GL.W.0001.160105T0440Z-160105T1200Z/ /O.CON.KCAR.UP.Y.0001.000000T0000Z-160105T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1140 PM EST MON JAN 4 2016 ...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-051-051300- /O.UPG.KCAR.SC.Y.0002.000000T0000Z-160105T1700Z/ /O.NEW.KCAR.GL.W.0001.160105T0440Z-160105T1200Z/ /O.CON.KCAR.UP.Y.0001.000000T0000Z-160105T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1140 PM EST MON JAN 4 2016 ...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. * FREEZING SPRAY...MODERATE FREEZING SPRAY EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ NORCROSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 1:09 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 3, 1:09 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
109 PM EST SUN JAN 3 2016
.SYNOPSIS...
LOW PRESSURE WILL CROSS THE REGION TODAY. THE LOW WILL EXIT
ACROSS THE MARITIMES TONIGHT DRAWING A STRONG COLD FRONT ACROSS
THE REGION. HIGH PRESSURE WILL BEGIN TO BUILD TOWARD THE REGION
LATER MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
1PM UPDATE...LATEST GUIDANCE AND ANALYSIS HAS THE LOW CENTER
TRACKING ACROSS NORTHERN AROOSTOOK THIS AFTERNOON. HAVE PLACED THE
HIGHEST POPS AND QPF FROM THE LOW CENTER NORTHWARD FOR THIS
AFTERNOON. EXPECT A LINE OF SNOW SHOWERS TO DEVELOP ON THE NORTH
SIDE OF THE LOW AS IT TRACKS EAST IN THE NEXT FEW HOURS. THESE
SNOW SHOWERS WILL PRODUCE BRIEFLY HEAVIER INTENSITY SNOW AND
INTRODUCE THE BITTER COLD AIR MASS THAT WILL FILTER IN THROUGH THE
NIGHT. WET SURFACES WILL FREEZE VERY QUICKLY THIS EVENING AND
CONTINUE MAKING TRAVEL HAZARDOUS. ALL TOLD...EXPECT UP TO 3 INCHES
FOR VAN BUREN...CARIBOU...MADAWASKA AND FORT KENT. AMOUNTS WILL
TAPER TO THE SOUTH. THE EXPECTED SNOWFALL FALLS BELOW ADVISORY
CRITERIA. IN TERMS OF THE WIND CHILLS MONDAY...READINGS WILL BE
THE COLDEST OF THE SEASON BUT WILL NOT FALL BELOW ADVISORY
CRITERIA OF -20F. PATCHY BLOWING SNOW WILL ALSO BE AN ISSUE FOR
TONIGHT AND MONDAY...IN THE OPEN AREAS OF AROOSTOOK COUNTY.
PREVIOUS DISCUSSION...
A SMALL LOW PRESSURE SYSTEM TRACKING ACROSS THE NORTH TODAY WILL
BRING LIGHT SNOW TO NORTHERN AREAS. THE MAIN THERMAL BOUNDARY AND
BAROCLINIC ZONE WILL BE ACROSS THE FAR NORTH AROUND THE ST JOHN
VALLEY WHERE UP TO 3 INCHES OF SNOW MAY FALL. THE SNOW WILL
GENERALLY BE LIGHT BUT SOME MARGINAL MID LEVEL INSTABILITY MAY
RESULT IN SOME BRIEFLY HEAVIER BANDS OF SNOW. THE SNOW WILL BE
LIGHTER FURTHER SOUTH WITH LITTLE OR NO SNOW DOWNEAST. THE LOW
WILL EXIT INTO THE MARITIMES TONIGHT AS A STRONG ARCTIC COLD FRONT
CROSSES THE REGION. THE FRONT WILL REACH THE DOWNEAST COAST BY
AROUND MIDNIGHT THEN CONTINUE OFFSHORE EARLY MONDAY MORNING AS
BITTER COLD ARCTIC AIR PUSHES DOWN FROM THE NORTH.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
HIGH PRESSURE BEGINS TO BUILD TOWARD THE REGION LATER MONDAY.
RIDGING CROSSES THE REGION MONDAY NIGHT THROUGH TUESDAY THEN
BEGINS TO MOVE SOUTH TUESDAY NIGHT. EXPECT DECREASING CLOUDS
ACROSS THE REGION MONDAY. MOSTLY CLEAR SKIES ARE EXPECTED MONDAY
NIGHT THROUGH TUESDAY. CLOUD COVER WILL BEGIN TO INCREASE ACROSS
NORTHERN AREAS LATER TUESDAY NIGHT...WITH MOSTLY CLEAR SKIES
DOWNEAST. WITH COLD ADVECTION...HIGH TEMPERATURES MONDAY WILL
ONLY RISE SLIGHTLY FROM OVERNIGHT LOWS. TEMPERATURES WILL BE AT
MUCH BELOW NORMAL LEVELS MONDAY/TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A FRONTAL BOUNDARY WILL REMAIN JUST NORTH OF MAINE WEDNESDAY WHILE
HIGH PRESSURE REMAINS RIDGED TO THE SOUTH. PARTLY CLOUDY SKIES ARE
EXPECTED ACROSS NORTHERN AREAS WEDNESDAY WITH MOSTLY CLEAR SKIES
DOWNEAST. THE FRONT SHOULD SINK SOUTH ACROSS THE REGION THURSDAY
WITH MOSTLY CLOUDY SKIES ALONG WITH A SLIGHT CHANCE OF SNOW
SHOWERS ACROSS NORTHERN AREAS...WITH PARTLY CLOUDY SKIES
DOWNEAST. HIGH PRESSURE BUILDS ACROSS THE REGION FRIDAY WITH
MOSTLY/PARTLY CLOUDY SKIES ALONG WITH A SLIGHT CHANCE OF SNOW
SHOWERS NORTH...WITH PARTLY CLOUDY SKIES DOWNEAST. UNCERTAINTY
THEN DEVELOPS SATURDAY REGARDING WHETHER HIGH PRESSURE IS ABLE TO
KEEP LOW PRESSURE SOUTH OF THE REGION OR IF THE LOW IS ABLE TO
MOVE NORTH BRINGING A CHANCE OF SNOW TO THE FORECAST AREA.
TEMPERATURES WILL BE AT NEAR NORMAL...TO SLIGHTLY ABOVE
NORMAL...LEVELS WEDNESDAY/THURSDAY. NEAR NORMAL LEVEL TEMPERATURES
ARE EXPECTED FRIDAY/SATURDAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: MVFR TO OCCASIONALLY IFR CONDITIONS CAN BE EXPECTED
ACROSS THE NORTH IN LIGHT SNOW TODAY. VFR CONDITIONS ARE EXPECTED
DOWNEAST. CONDITIONS SHOULD IMPROVE TO MVFR OR VFR ACROSS THE
NORTH LATER TONIGHT.
SHORT TERM: OCCASIONAL MVFR CONDITIONS ARE POSSIBLE ACROSS THE
REGION EARLY MONDAY. GENERALLY EXPECT VFR CONDITIONS ACROSS THE
REGION MONDAY NIGHT THROUGH WEDNESDAY. OCCASIONAL MVFR CONDITIONS
ARE THEN POSSIBLE THURSDAY.
&&
.MARINE...
NEAR TERM: AN SCA WILL CONTINUE TODAY FOR WINDS GUSTING UP TO 25
KT OVER THE OFFSHORE WATERS. WINDS SHOULD DIMINISH THIS EVENING,
BUT MAY BRIEFLY GUST UP TO 25 KT LATE AT NIGHT AS ARCTIC AIR
PUSHES ACROSS THE WATERS.
SHORT TERM: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS
THE WATERS MONDAY INTO TUESDAY...THEN FALLING BELOW SMALL CRAFT
ADVISORY LEVELS TUESDAY NIGHT. LIGHT TO MODERATE FREEZING SPRAY
IS EXPECTED MONDAY INTO TUESDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ050-
051.
&&
NEAR TERM...BLOOMER/MCW
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...BLOOMER/MCW/NORCROSS
MARINE...BLOOMER/MCW/NORCROSSHazardous weather outlook, Jan 3, 3:27 AM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 327 AM EST SUN JAN 3 2016 MEZ001>006-010-040830- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 327 AM EST SUN JAN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE TRACKING ACROSS THE REGION WILL BRING 2 TO 4 INCHES OF SNOW TO NORTHERN MAINE TODAY WITH THE MOST SNOW EXPECTED ACROSS THE ST JOHN VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ011-015>017-029>032-040830- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 327 AM EST SUN JAN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-040830- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 327 AM EST SUN JAN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 3, 1:00 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
100 PM EST SUN JAN 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM SNOW 1 ESE LINNEUS 46.03N 67.93W
01/03/2016 M2.0 INCH AROOSTOOK ME TRAINED SPOTTER
1220 PM SNOW 4 N PATTEN 46.06N 68.44W
01/03/2016 M1.0 INCH PENOBSCOT ME PUBLIC
REPORT FROM HERSEY
1258 PM SNOW CARIBOU 46.87N 68.02W
01/03/2016 M1.2 INCH AROOSTOOK ME ASOS/AWOS
&&
EVENT NUMBER CAR1600001
EVENT NUMBER CAR1600002
EVENT NUMBER CAR1600003
PJRSpecial weather statement, Jan 3, 2:04 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 204 PM EST SUN JAN 3 2016 MEZ001>006-040000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 204 PM EST SUN JAN 3 2016 ...SNOW SQUALLS POSSIBLE ACROSS NORTHERN MAINE THIS AFTERNOON AND EVENING... A STRONG COLD FRONT WILL SLIDE SOUTHWARD OUT OF CANADA THIS AFTERNOON AND MOVE ACROSS NORTHERN MAINE THROUGH THE EVENING HOURS. A LINE OF SNOW SHOWERS AND POTENTIAL SNOW SQUALLS ARE EXPECTED TO DEVELOP JUST AHEAD OF THIS FRONT AS IT SLIDES SOUTH. ANY SQUALLS WILL PRODUCE BRIEFLY HEAVY SNOW AND GUSTY WINDS...WHICH WILL COMBINE TO REDUCE VISIBILITY TO BELOW A HALF MILE AT TIMES. A QUICK INCH OF SNOW ACCUMULATION IS ALSO POSSIBLE. BITTERLY COLD AIR WILL SPREAD OVER THE REGION BEHIND THE FRONT. ANY WET SURFACES WILL FREEZE AND BECOME SLICK VERY QUICKLY...INCLUDING ROADS...SIDEWALKS...AND PARKING LOTS. IN ADDITION, BRISK NORTH WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW INTO TONIGHT. DRIVING CONDITIONS WILL LIKELY BECOME HAZARDOUS THIS AFTERNOON AND REMAIN SO THROUGH THE EVENING. MOTORISTS ARE URGED TO PLEASE USE CAUTION AND REMAIN ALERT FOR RAPIDLY CHANGING ROAD CONDITIONS.
Special weather statement, Jan 3, 2:04 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 204 PM EST SUN JAN 3 2016 MEZ001>006-040000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 204 PM EST SUN JAN 3 2016 ...SNOW SQUALLS POSSIBLE ACROSS NORTHERN MAINE THIS AFTERNOON AND EVENING... A STRONG COLD FRONT WILL SLIDE SOUTHWARD OUT OF CANADA THIS AFTERNOON AND MOVE ACROSS NORTHERN MAINE THROUGH THE EVENING HOURS. A LINE OF SNOW SHOWERS AND POTENTIAL SNOW SQUALLS ARE EXPECTED TO DEVELOP JUST AHEAD OF THIS FRONT AS IT SLIDES SOUTH. ANY SQUALLS WILL PRODUCE BRIEFLY HEAVY SNOW AND GUSTY WINDS...WHICH WILL COMBINE TO REDUCE VISIBILITY TO BELOW A HALF MILE AT TIMES. A QUICK INCH OF SNOW ACCUMULATION IS ALSO POSSIBLE. BITTERLY COLD AIR WILL SPREAD OVER THE REGION BEHIND THE FRONT. ANY WET SURFACES WILL FREEZE AND BECOME SLICK VERY QUICKLY...INCLUDING ROADS...SIDEWALKS...AND PARKING LOTS. IN ADDITION...BRISK NORTH WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW INTO TONIGHT. DRIVING CONDITIONS WILL LIKELY BECOME HAZARDOUS THIS AFTERNOON AND REMAIN SO THROUGH THE EVENING. MOTORISTS ARE URGED TO PLEASE USE CAUTION AND REMAIN ALERT FOR RAPIDLY CHANGING ROAD CONDITIONS.
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.